I am sorry to hear about your health problems, and don't know if I have much to offer from afar. There are a couple things that come to mind that may help how you are feeling and functioning. First, it is not uncommon to add a small dose of stimulant when a person is taking chronic narcotics; the stimulant would cut through the sedation and help with your energy level. Vyvanse is my favorite because it has a long, slow release pattern and doesn't 'drop off' at the end of the day.
The second thought is to consider buprenorphine for your pain medication; it tends to cause less sedation than other opiates. On the other hand it does lead to tolerance, but all pain medications do that.
Other ideas from readers?
I work out when I can (which hasn’t been enough in the past year), I do yoga & I weight train at the gym, as well as work on the elliptical whenever possible. I can’t do these things as much as I’d like, because of time or because I’m having an episode or flair up, but I do my stretches everyday & I take my vitamins & try to eat right.
Recently I have gathered a group who is interesting in learning the performance art that I use to be very involved in, so I’ve been trying my best to get back in shape, but once again, something hit that made all my conditions seem to flair up at once. We got a flu. My son & I have been suffering from nausea, diarrhea, & runny nose & my other conditions all decided to start in the middle of it all.
My ears are still killing me & although I don’t think I’ve had a simple-partial, or a complex-partial seizure, I’ve had a pretty bad aura all week. My vertigo is driving me crazy & I feel completely restless & my muscles & joints ache. Even with the medications, I feel these symptoms, but I know they would be worse without them. I’ve seen my doctor & we are treating it right now, I think we’re getting better.
I’m so frustrated! I am so tired of having so few options to treat my problems! Every time I any of my conditions act up, it’s the same thing: Cortisone Shot, Antivert (Meclizine), Ativan (Lorazepam) & an opioid, which one is usually depending on what is going on & how severe it is. I have Lortab (Hydrocodone APAP) 10/500 all the time, but sometimes they bump it up to Percocet (Oxycodone / Acetaminophen 10/325.
Day to day, my pain doesn’t get me down & the Lortab 10’s do just fine. I can carry out my day, work on writing, take great care of the family & even practice my dance, gymnastics & fans. The Lortab even help the pain in my hand with the amputated fingertips!
The problems arise when any of my conditions flare up & I have a choice, be in severe pain, with nausea, vertigo, & any myriad of other symptoms, or take my meds & feel ok, but be completely sedated.
I’m not interested in increasing the dose of any of my pills, nor am I interested in changing up for anything more potent. I really don’t want to add any medications either.
I just want to live a semi-normal life, get back into shape so that I can perform as well as I once did (if not better than I was), & live day-to-day without worrying about one of these conditions getting me down.
I would also like to go back to school. I’ve had to put my education on hold so many times because of my problems that I find myself forgetting vital information! I really want to be a nurse, but I’ve decided to start out as a Phlebotomist/Medical Laboratory Technician, because the degree is much less strenuous. Even with the lesser 2-year degree, I’ve had to take a yearlong break.
It’s all I can do to maintain as a mother & a wife, which I do keep up with. There was a time when I only had the epilepsy & I did very well! I held down a job, I did well in school & I made it to the gym everyday.
I understand that there is no way to cure any of the conditions I am diagnosed with, but is there anything, at all out there to help me reduce the frequency of my flare ups, or to reduce the severity of them when they come?
I’d love to be able to STOP taking the opoids completely, but everything else I’ve tried for pain has either been ineffective, or has had an adverse side effect. I am lucky in the sense that I have developed a tolerance to the Lortab just enough to avoid the dizziness & loopy feelings, but it still helps with the pain. I’d also like to work on my balance & coordination, as well as my memory & cognitive function.
I don’t want to live the rest of my life taking a handful of pills every 12 hours & feeling disabled! I’m at my wit’s end here! Any advise or suggestions would be GREATLY appreciated! I’m so desperate here! I just want to be a productive person & not spend the rest of my life as a housewife, who feels useless & ill.
Thank you in advance!